Arkansas, 2002

Hail in Arkansas, April 13, 2002

April 13, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 1:22 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 1:22 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
222 PM CDT SAT APR 13 2002

WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH EARLY TONIGHT WITH
SOME DECREASE IN AREAL COVERAGE AND INTENSITY EXPECTED LATER
TONIGHT. THERE WILL BE A SLIGHT CHANCE OF MOSTLY SHOWERS INTO
SUNDAY OVER MOST SECTIONS WITH THE EXCEPTION IN THE SOUTH WHERE AN
UPPER LEVEL LOW MAY BRING A BETTER CHANCE OF SHOWERS WITH A FEW
THUNDERSTORMS. MAXIMUMS TOMORROW WILL BE AT OR AS WARM AS TODAY.

FCSTID = 38
HRO   55  78  57  82 /  50  10   0  10
LIT   60  81  60  83 /  40  20   0  10
HOT   59  80  60  85 /  50  20   0  10
PBF   62  80  62  84 /  40  30   0  10

.LZK...
AR...NONE.

In the hours before

Special weather statement, Apr 13, 2:30 PM CST, 1 hour 15 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT APR 13 2002

...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS
THIS AFTERNOON AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS.

THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO
BRINKLEY.

WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK
FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN
LINE THIS AFTERNOON.

LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS
LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF
STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA.
THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO
WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER...
ISOLATED TORNADOES MAY ALSO BE POSSIBLE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS
EVENING.

38
Special weather statement, Apr 13, 2:30 PM CST, 1 hour 15 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330-

SEVERE WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT APR 13 2002

...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS
THIS AFTERNOON AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS.

THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO
BRINKLEY.

WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK
FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN
LINE THIS AFTERNOON.

LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS
LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF
STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA.
THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO
WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS
EVENING.

38

The radar

The Little Rock radar (KLZK), 118 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Independence

When
April 13, 3:45 PM CST
Where
Independence County, 4 mi E of Oil Trough
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.633, -91.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291890.